Norethisterone confusion?


Q: The pill I'm currently on is Micronor which is norethisterone based, and last week my period was due on and so my doctor prescribed me norethisterone to delay my period so I took this along with my current pill and stopped this Monday. And me and my boyfriend were safe during sex, using condoms and I was taking my pill within in the 3 hour time slot for it.
I know that after taking noresthisterone my period should come on 2-3 days afterwards, but as my mini pill is also norethisterone based will it come on or will I miss it and it will come on at its regular date at the end of the month so I will miss it?


A:   Hello,
Thanks for the query.

If you are on norethisterone already there was no need to use it for delaying cycles as well. It looks like you have got an additional dose of the hormone. This can surely alter the regularity of your cycle. It can either delay or fasten the cycle date or even make you miss a cycle due to the hormonal imbalance that is created.

Withdrawal bleeding is generally expected in about 5 to 7 days after stopping the hormonal pill. Hence you can wait for a few more days in that case. Since you have had a protected intercourse and used the pill as well on time, there is little that you need to worry about getting pregnant.
In case there is a delay in periods, please consult the doctor concerned.

Hope this helped. Regards
Feel free to write back for further clarification.

Comments / Follow Ups

Patient: So as I've now stopped the delaying period pill, I might have a withdraw bleed or may I miss that till my next period at the end of the month?
Doctor: Yes. The period may get delayed or even come earlier than expected.
Patient: Yesterday, I had abit of red spotting and today its stopped - Is that classed as a withdrawal bleed or something else?
Doctor: Yes it could be an early indication of withdrawal bleeding. You can expect the bleedig to get heavier anytime.
Patient: Thank you very much for your answers, On thursday I got my heavier bleed which is 2-3 days after taking the Northeristone and went through many pads etc but now it's stopping with a light bleed after only 3 days? Is that normal or is it because I'm still taking the micorner mini pill?
Doctor: Thanks for the query.
It is due to a hormonal change created by the pills. It is normal. Do consult a gynaecologist for planning the next cycle so that you don't have heavy bleeding
Patient: Thank you, another question - as this withdrawal/period has finished today (it stayed on and gone now) - will my normal period if it comes be on the week of the 21st Sept or reset itself?
Doctor: We cannot accurately comment on when the cycle will start. You can anticipate it a week prior or a week later of the anticipated date

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon